How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5763
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Are there any anti psychotics that do not cause weight gai

This answer was rated:

Are there any anti psychotics that do not cause weight gain?

Hi, I'd like to help you with your question.


Abilify is actually known as a good medication that is weight neutral. You may also want to try Risperdal. Just be careful with this medication if you have diabetes. Although there is no clear link between the two, it is still up in the air whether or not the medication affects blood sugar levels.


Let me know if I can help any further,


Customer: replied 5 years ago.

Isn't Risperdal on recall right now?


I am so sick of taking all of these pills, they make me be someone I am not. I know going off them would make me way worse, but I still think about it alot.


Right now I am in a pretty deep depression, I feel like a empty shell. I have learned over the years to look and act happy on the outside, but my insides seem to be dead. Would Abilify help that or would upping any antidepressants. I hate taking Geodon, I know it makes you gain weight and I just lost all the weight I gained taking Neurontin. I am really confused by antipsycotics, have been doing research on the internet and that just makes it worse.

Yes, the 3 mg Risperdal and 2 mg risperadone tablets are on recall. The recall is for an odor found in the medication. You can take other forms of the medication however.


I understand your frustration about taking the pills. Medication often has side effects that are difficult to cope with and they often feel worse than what you are being treated for! But if you need to take the mediation, it is just a matter of finding what works for you. It is very common to try several different medications before finding the one that works for you.


What is your diagnosis? Are you being helped through therapy? Medication is helpful, but it only treats the symptoms, not the diagnosis. Therapy can make a big difference in how you feel.



Customer: replied 5 years ago.

Thank you for your time. I have several diagnosis'. I am seeing a psychologist and up to last week was seeing a psychiatrist (he is moving, so I have to find a new one).

My mental diagnosis' are: Major Depressive Disorder, Panic Disorder (without Agorphobia), Dysthymic Disorder, Dependent Personality Disorder, Borderline Personality Disorder, Bipolar Disorder (not sure if it is 1 or 2), Post Tramatic Stress Disorder and Seasonal Affective Disorder.

My non-mental diagnosis' are: Chronic Pain, High Cholesterol, Osteoporosis and Migraines.

My pysch. medications are: Clonazepam 1mg, 3 tabs nightly / Clonidine 0.1mg, 3 tabs nightly / Cymbalta 90mg total, AM / Lamotrigine 200mg, 2 tabs nightly / Geodon

20mg nightly and Zolpidem 10mg, 1 tab nightly (PRN)

Thank you for the additional information.


You may want to be re evaluated by your new psychiatrist. Some of the diagnosis you have are not compatible. For example, you cannot have Major depressive disorder and Bipolar disorder at the same time. It is either one or the other. Also, you have numerous Axis I and Axis II diagnosis which is highly unusual. An Axis I is the main disorder you are diagnosed with such as depression, anxiety etc. An Axis II is usually a personality disorder such Borderline or Dependant personality disorder. It is not clinically appropriate to have so many.


A new evaluation will help figure out exactly what is going on and help you find the appropriate focused treatment.



TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions